Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Jul 30, 2021, 7:07 AM CDT for San Patricio County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 7:07 AM CDT (12:07 UTC)
- Expired
- Jul 30, 2021, 7:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Corpus Christi, TX
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 39 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266
WWUS84 KCRP 301207
SPSCRP
Special Weather Statement
National Weather Service Corpus Christi TX
707 AM CDT Fri Jul 30 2021
TXZ244-245-344-301230-
Inland San Patricio-Coastal San Patricio-Coastal Aransas-
707 AM CDT Fri Jul 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARANSAS AND
SOUTHEASTERN SAN PATRICIO COUNTIES...
At 707 AM CDT, a strong thunderstorm was located near Gregory, or 7
miles northeast of Portland, moving north at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Portland, Ingleside, Aransas Pass, Gregory and Bayside.
This includes US Highway 181 between mile markers 634 and 640.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2806 9740 2808 9726 2806 9724 2807 9723
2808 9724 2808 9722 2809 9721 2811 9710
2789 9710 2785 9730
TIME...MOT...LOC 1207Z 167DEG 6KT 2794 9722
$$
JMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jul 30, 6:53 AM CDT, 14 minutes earlier.
Area forecast discussion, Jul 30, 6:53 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 653 AM CDT Fri Jul 30 2021 .AVIATION... Fog has reduced visibility at VCT to MVFR conditions all others VFR. Fog should burn off by mid-morning. Thunderstorms moving onshore so have added VCSH for VCT and VCTS for CRP. Isolated to scattered storms expected to continue this afternoon but activity should come to an end this evening. && .PREV DISCUSSION... /Issued 415 AM CDT Fri Jul 30 2021/ SHORT TERM (Today through Saturday)... Current visibility shows that patchy fog has started to develop along the Coastal Plains and Victoria Crossroads but should burn off by mid-morning. A few streamer showers are evident on radar this morning and are moving onshore. May see some isolated showers out of this but not expecting a large impact to the morning commute. An upper level disturbance rounding the southern periphery of a high centered over the Plains will move west across South Texas today. This will increase chances of showers and thunderstorms this afternoon with PoP's ranging 30-40% for eastern areas and 10-20% west. Southeasterly flow aloft will increase PWAT's today to around 2.0 inches about 75th percentile for this time of year. With all this tropical moisture and a weak wind profile can not rule out the possibility for a tropical funnel or two. Rain and storm chances continue through tomorrow as an inverted trough over the Gulf moves onshore during the afternoon. Highs this afternoon will range in the 90s to 100. Due to the combination of heat and high dewpoints heat indices will be 105-109 across South Texas Today. An SPS for these heat index values is in effect through this evening. Stay hydrated, limit outdoor exposure. LONG TERM (Saturday Night through Thursday)... Forecast begins with a weakening inverted trough moving inland across the Mid Texas Coast Saturday Night into Sunday with PWs >2". This will result in isolated sea breeze activity across the NE Coastal Bend Sunday and Monday. It will be hot with heat indices 105- 109 and a few locations exceeding 110. Meanwhile a large scale pattern change will begin to take shape Sunday into Monday with the upper ridge that has been dominant over the central plains this past week, shifting west toward the four corners region and a full latitude trough forms across the eastern U.S. This will push a cold front into South Central Texas Tue-Wed, where it stalls, but there remains some question about how far this boundary will go as the EC indicates a slightly deeper trough and brings the boundary closer to our forecast area. For now, will carry a chance of PoPs across our NE zones with a slight chance elsewhere as moisture pools ahead of the boundary. If the boundary gets closer to our area, PoPs will most certainly need to be increased. The chance for precipitation will remain in place through the end of the week given the potential for S/W's to drop into the area within the NW flow aloft and deeper moisture remaining in the area. Given the added cloud cover and PoPs, temperatures mid week will be a little lower, but heat indices will remain high in the 105-109 range. MARINE... Isolated showers and thunderstorms will continue as we head into the weekend along with a weak to moderate onshore flow. Expect a lull in activity on Sunday before rain chances return next week as a cold front moves across the state. Onshore winds will strengthen to more moderate levels Tue-Thu of next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 93 78 93 78 95 / 30 10 20 0 10 Victoria 95 77 95 76 95 / 40 20 30 0 20 Laredo 100 78 101 78 103 / 10 10 10 0 0 Alice 96 75 97 76 98 / 30 10 20 0 10 Rockport 91 81 93 81 93 / 30 20 20 0 10 Cotulla 99 78 100 78 102 / 20 10 10 0 0 Kingsville 95 76 95 76 97 / 30 10 20 0 10 Navy Corpus 90 82 91 81 91 / 30 10 20 0 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && BF/80...AVIATION
Hazardous weather outlook, Jul 30, 4:43 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 443 AM CDT Fri Jul 30 2021 TXZ229>234-239>247-342>347-442-443-447-310945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 443 AM CDT Fri Jul 30 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Heat indices of 105 to 109 are expected across South Texas Today. Isolated to scattered thunderstorms are possible today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat indices of 105 to 109 can be expected each day Saturday through Friday. Heat indices exceeding 110 are possible. Isolated to scattered thunderstorms are possible Saturday across much of the Coastal Bend, Coastal Plains, and Victoria Crossroads with coverage increasing across South Texas Tuesday through Friday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-310945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 443 AM CDT Fri Jul 30 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorms are possible Saturday and again Monday through Thursday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BF/JM
In the hours before
Special weather statement, Jul 30, 3:00 AM CDT, 4 hours 7 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 300 AM CDT Fri Jul 30 2021 TXZ229>234-239>247-342>344-346-347-302000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Coastal Refugio- Coastal Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 300 AM CDT Fri Jul 30 2021 ...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY... The combination of warm temperatures and high dewpoints will produce heat indices between 105 and 109 degrees today. Residents with outdoor activities planned are urged to drink plenty of water, wear light weight and light colored clothing and take frequent breaks from the heat. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. BF
Special weather statement, Jul 30, 3:02 AM CDT, 4 hours 5 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 302 AM CDT Fri Jul 30 2021 TXZ229>234-239>247-342>344-346-347-310000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Coastal Refugio- Coastal Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 302 AM CDT Fri Jul 30 2021 ...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY... The combination of warm temperatures and high dewpoints will produce heat indices between 105 and 109 degrees today. Residents with outdoor activities planned are urged to drink plenty of water, wear light weight and light colored clothing and take frequent breaks from the heat. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. BF
Special weather statement, Jul 30, 6:32 AM CDT, 35 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 632 AM CDT Fri Jul 30 2021 TXZ245-246-346-301200- Coastal Refugio-Inland Refugio-Coastal Aransas- 632 AM CDT Fri Jul 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN REFUGIO COUNTY... At 631 AM CDT, a strong thunderstorm was located near Bayside, or 9 miles southeast of Woodsboro, moving northwest at 10 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Refugio, Woodsboro, Bayside, Quintana and Bonnie View. This includes the following highways... US Highway 183 near mile marker 668. US Highway 77 between mile markers 618 and 630. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2816 9705 2806 9722 2825 9742 2839 9716 TIME...MOT...LOC 1131Z 147DEG 9KT 2818 9719 JM
Special weather statement, Jul 30, 6:36 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
636 AM CDT Fri Jul 30 2021
TXZ244-245-344-346-301200-
Inland San Patricio-Coastal Refugio-Coastal San Patricio-Coastal
Aransas-
636 AM CDT Fri Jul 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARANSAS...EASTERN
SAN PATRICIO AND SOUTH CENTRAL REFUGIO COUNTIES...
At 636 AM CDT, a strong thunderstorm was located near Ingleside, or 7
miles east of Portland, moving north at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Portland, Ingleside, Aransas Pass, Gregory, Ingleside On The Bay and
Bayside.
This includes US Highway 181 between mile markers 634 and 640.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2809 9741 2811 9731 2810 9730 2811 9729
2809 9728 2812 9726 2815 9711 2786 9709
2782 9729
TIME...MOT...LOC 1136Z 167DEG 10KT 2791 9721
JMSpecial weather statement, Jul 30, 7:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
707 AM CDT Fri Jul 30 2021
TXZ244-245-344-301230-
Inland San Patricio-Coastal San Patricio-Coastal Aransas-
707 AM CDT Fri Jul 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARANSAS AND
SOUTHEASTERN SAN PATRICIO COUNTIES...
At 707 AM CDT, a strong thunderstorm was located near Gregory, or 7
miles northeast of Portland, moving north at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Portland, Ingleside, Aransas Pass, Gregory and Bayside.
This includes US Highway 181 between mile markers 634 and 640.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2806 9740 2808 9726 2806 9724 2807 9723
2808 9724 2808 9722 2809 9721 2811 9710
2789 9710 2785 9730
TIME...MOT...LOC 1207Z 167DEG 6KT 2794 9722
JMThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:32 AM CDT | Special Weather Statement | CRP | Refugio | 28 min |
| Jul 30, 6:36 AM CDT | Special Weather Statement | CRP | San Patricio | 24 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.